The demand weighted vehicle routing problem

Jeffrey D. Camm, Michael J. Magazine, Saravanan Kuppusamy, Kipp Martin

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

In this paper, we present an exact method for the demand weighted vehicle routing problem. This problem arises when the objective is to minimize the distance traveled by the vehicles weighted by the number of passengers on the routes. The resulting model is a non-convex, mixed-integer quadratic program and we show how to reformulate this problem as a linear integer program with auxiliary variables. The reformulation provides very tight lower bounds on the optimal solution value and little enumeration is required. However, the reformulated model is very large and therefore, it is solved with a branch, price and cut algorithm. Using COIN-OR software, we provide computational results with actual data from a large urban university.

Original languageEnglish (US)
Pages (from-to)151-162
Number of pages12
JournalEuropean Journal of Operational Research
Volume262
Issue number1
DOIs
StatePublished - Oct 1 2017
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Computer Science(all)
  • Modeling and Simulation
  • Management Science and Operations Research
  • Information Systems and Management

Fingerprint

Dive into the research topics of 'The demand weighted vehicle routing problem'. Together they form a unique fingerprint.

Cite this